Hail, Erie
- When
- April 21, 3:10 PM EST
- Where
- Erie County, Milan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -82.617
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 21, 1:45 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 245 PM EDT FRI APR 21 2006 .SHORT TERM(TONIGHT-SUNDAY)... WARM FRONT THRU EXTREME NORTHEAST OHIO WITH WEAK COLD FRONT EXTENDING FROM FAR WESTERN OHIO INTO WESTERN KY. THIS COLD FRONT WILL MOVE THROUGH OHIO OVERNIGHT EXPECTING TO REACH WRN PA BY MORNING. WEAK WAVE TO RIDE UP ALONG THE FRONT INTO EASTERN OHIO EARLY TONIGHT WITH UPPER LEVEL S/W MOVING NE INTO THE UPPER OHIO VALLEY WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS. WILL GO WITH CHANCE POPS FAR WEST...LIKELY CENTRAL AND CATEGORICAL POPS EAST. FRONT THEN MOVES SLOWLY EAST DURING THE DAY WHILE UPPER LEVEL CLOSED LOW MOVES TO LOWER MICHIGAN BY SATURDAY EVENING. EXPECT LIKELY SHOWERS STILL WITH THE FRONT TOMORROW MORNING EAST...CHANCE CENTRAL. SHOULD BE BREAK FOR AWHILE BUT THEN CHANCE OF SHOWERS AGAIN DURING THE AFTERNOON AS THE UPPER LOW MOVES INTO LOWER MICHIGAN. AS THE LOW ROTATES SLOWLY EAST INTO THE LOWER LAKES SUNDAY EVENING THE CHANCE OF SHOWERS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY NIGHT. && .LONG TERM( MONDAY-FRIDAY)... NO BIG CHANGES WERE MADE IN THE EXTENDED FORECAST WHILE FOLLOWING HPC MANUAL PROGS FAIRLY CLOSELY WITH SFC FEATURES GO. UPPER LEVEL LOW OVER EASTERN GREAT LAKES AT THE END OF THE SHORT TERM FORECAST MOVES OFF NEW ENG COAST EARLY IN PERIOD AND APPEARS TO BE HANDLED FAIRLY WELL BY MODELS. SECOND UPPER LOW DROPS TO THE JAMES BAY AREA MID WEEK WITH LARGE TROUGH OVER THE GREAT LAKES REGION WHICH LINGERS TO THE END OF THE PERIOD THOUGH SHIFTING SOMEWHAT TO THE NE. 00Z GFS AND ECWMF FAIRLY CLOSE WITH THIS UPR LOW AND SFC FEATURES THOUGH 06Z GFS QUITE DIFFERENT. HPC GUID IS RATHER CLOSE TO BLEND OF 00Z ECWMF AND GFS ENS FORECAST. WEAK COLD FRONT MOVES THROUGH LATE MONDAY NIGHT EARLY TUESDAY FOR CHANCE OF SHOWERS. THEN ANOTHER WEAK COLD FRONT/TROF TO MOVE THROUGH WEDNESDAY AND CARRIED LOW CHC POPS WITH IT. THIS IS FOLLOWED BY A SURFACE HIGH PRESSURE MOVING IN FOR THURSDAY AND FRIDAY. TEMPERATURES INITIALLY CLOSE TO NORMAL THEN TREND TO BELOW NORMAL MID WEEK THEN WARMING BACK UP CLOSE TO NORMAL AS THE HIGH PRESSURE MOVES EAST ON FRIDAY. && .AVIATION(18Z-18Z)... COMPLICATED WEATHER. SYNOPTIC FEATURES ACROSS THE AREA INCLUDE A WARM FRONT EXTENDING ACROSS NORTHEAST OHIO...WITH DEWPOINTS STILL IN THE 30S NORTH OF THIS FRONT AND IN THE MID 50S SOUTH. THEN THE REMNANTS OF A COLD FRONT CUT THROUGH WESTERN OH SOUTH TO THE MID MISSISSIPPI VALLEY. A BROAD AREA OF LOW PRESSURE ENCOMPASSES THE WHOLE REGION WITH A NEARLY STATIONARY CLOSED UPPER LOW ACROSS WI/MN AND A FEW SHORTWAVES MOVING ACROSS THE LOWER MISS R. AND TN R. VALLEYS TO THE OHIO VALLEY. WHAT IS EXPECTED IS WITH THE HEATING OF THE DAY AND THE ADDITIONAL LIFT PROVIDED BY THE APPROACHING SHORTWAVES FROM THE SOUTHWEST...SHRA/TS SHOULD BEGIN TO DEVELOP IN THE LATE AFTERNOON HOURS AND CARRY US INTO THE EARLY EVENING ACROSS ALL BUT THE WESTERN TAF SITES. THE WESTERN SITES MAY MISS OUT ON THE THUNDER AND AT MOST GET A BRIEF SHOWER. INCREASED MOISTURE WILL POOL ALONG AND TO THE EAST OF THE NEARLY STATIONARY FRONT CUTTING THROUGH CENTRAL OHIO WHICH WILL CONTINUE THE RA THREAT FOR MUCH OF THE NIGHT. AS THE UPPER LOW FROM THE MIDWEST NEARS...THIS FRONTAL SYSTEM WILL PUSH OFF TO THE EAST AND PROVIDE A DRY SLOT TOWARD MORNING. WINDS IN THE AREA WILL REMAIN RELATIVELY LIGHT WITH WEAK PRESSURE GRADIENT...AND THEREFORE SLOW STORM MOTIONS AS WELL. IF ALL OF THIS PANS OUT...SOME MVFR OR IFR CIGS/VIS MAY DEVELOP TOWARD MORNING WITH THIS DRYING ALOFT...ESPECIALLY FOR MORE WESTERN SITES. THE ANTICIPATED DRY SLOT SHOULD KEEP THINGS DRY FOR AT LEAST THE FIRST HALF OF THE DAY. FOR THE REST OF THE WEEKEND THE WRAP AROUND MOISTURE AND THE COLD POOL FROM THE UPPER LOW PASSING OVERHEAD WILL YIELD ADDITIONAL SCATTERED SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT FRI APR 21 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-220915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 507 AM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503588, 5503589.